Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I think i'm experiencing side effects from Efavirenz
Oct 24, 2012

I have been taking efavirenz for 7 months and about 3 weeks ago i experienced loss of appetite, jaundiced eyes, itching skin, vomiting. My doctor said i had hepatitis A and gave me multi vitimins and recommended i eat alot, but when the hepatitis a, b, and c results came back they were negative. However he said because i was eating again it was not the pills making me sick. I tried to tell him that i have this pulling sensation on my face and my eyes were swelling and sinking in but he said all my blood tests showed i was improving and to carry on taking my pills.

However the pulling sensation in my face is still there, sometimes it goes into the tip of my nose and i feel like it is swollen, sometimes the pain is in my liver or stomach. Sometimes its like a burning sensation in my chest and throat. I feel it most an hour after taking the pill and it starts to lessen about 3 hours after taking the pill. It carrys on the following day at intervals. Could this be the pills and should i ask to be switched or should i keep taking them and hope that the sensation stops. What worrys me the most is that my eyes swell by my eyebrows and the sockets sink in, but when i wake up in the morning my face is normal and then everything start again. What should i do.

Response from Dr. Henry

You could be having an usual and persistent neurologic side effects from efavirenz -if no other explanation apparent after a good general medical evaluation then a switch to an alternative medication (such as another NNRTI--rilpivirine or nevirpaine, a boosted protease inhibitor, or an integrase inhibitor such as raltegravir) and then observe for 1-2 months is an option to consider. KH



Previous
Herpes/Chancroid No response to Valtrex
Next
20 years of Torture

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement